MAUDE Adverse Event Report: ENCORE MEDICAL L.P EMPOWR PS KNEE; EMPOWR PS KNEETM FEMUR, NONPOROUS, 8R

ENCORE MEDICAL L.P EMPOWR PS KNEE; EMPOWR PS KNEETM FEMUR, NONPOROUS, 8R
Model Number 242-02-108
Health Effect - Clinical Code No Code Available (3191)
Date of Event 12/16/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.
 
Event or Problem Description
Second revision surgery - due to unknown reasons.
 
Additional Manufacturer Narrative
Manufacturer narrative: the reason for this revision surgery was reported as unknown.The previous surgery and the surgery detailed in this event occurred 2 months and 1 week apart.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The devices were disposed of at the hospital and not made available to djo surgical for examination.A review of the device history records (dhr) show that the reported components used in the previous surgery, when released for use, met design and manufacturing requirements.Firstly, there was a nonconformance associated with the main part #242-02-108, empowr ps kneetm femur, nonporous, 8r, which documents that out of 9 parts lot, 1 part was rejected and scrapped on the laser/belt/polish work.Secondly, there was an ncmr #(b)(4) associated with the same part, which documents that out of 8 parts lot, all were rejected due to pits on polished condyle surface.Later the rejected parts were reworked and accepted after proper justifications through spar.The devices were verified to have gone through an acceptable sterilization process and were within its expiration date at the time of the previous surgery.The devices were verified to have gone through an acceptable sterilization process and were within its expiration date at the time of the previous surgery.Customer complaint history of the reported devices showed no present trends or on-going issues that are needing a review.The root cause of this complaint was reported as unknown.There were no findings during this evaluation that indicate the reported devices were defective.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the event.There are multiple factors that may also contribute to an event that are outside the control of djo surgical.There are no indications of a product or process issue affecting implant safety or effectiveness.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.

Brand Name
EMPOWR PS KNEE
Common Device Name
EMPOWR PS KNEETM FEMUR, NONPOROUS, 8R
Manufacturer (Section D)
ENCORE MEDICAL L.P
9800 metric blvd
austin,tx 78758-5445
MDR Report Key11398893
Report Number1644408-2021-00108
Device Sequence Number17015147
Product Code JWH
UDI-Device Identifier00888912171885
UDI-Public(01)00888912171885
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K160342
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/24/2022
Device Model Number242-02-108
Device Catalogue Number242-02-108
Device Lot Number871T1020
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/02/2021
Supplement Date Received by Manufacturer03/15/2021
Initial Report FDA Received Date03/02/2021
Supplement Report FDA Received Date04/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
343-19-707 LOT 055U1009; 343-19-707 LOT 055U1009
Outcome Attributed to Adverse Event Required Intervention;
Patient Age84 YR